Share This Article:

A Generalization of the Cayley-Hamilton Theorem

Abstract Full-Text HTML XML Download Download as PDF (Size:149KB) PP. 109-115
DOI: 10.4236/apm.2013.31014    6,272 Downloads   10,430 Views   Citations

ABSTRACT

It is proposed to generalize the concept of the famous classical Cayley-Hamilton theorem for square matrices wherein for any square matrix A, the det (A-xI) is replaced by det f(x) for arbitrary polynomial matrix f(x).

Conflicts of Interest

The authors declare no conflicts of interest.

Cite this paper

R. Kanwar, "A Generalization of the Cayley-Hamilton Theorem," Advances in Pure Mathematics, Vol. 3 No. 1, 2013, pp. 109-115. doi: 10.4236/apm.2013.31014.

References

[1] J. Gilbert and L. Gilbert, “Linear Algebra and Matrix Theory,” Academic Press Inc., New York, 1995.
[2] K. Hoffman and R. Kunze, “Linear Algebra,” Prentice Hall of India, New Delhi, 2010.
[3] P. Lancaster, “Theory of Matrices,” Academic Press, New York, 1969.
[4] F. R. Gantmatcher, “Theory of Matrices, Vol. 2,” Chelsea Publishing, New York, 1974.
[5] T. Kaczorek, “An Existence of the Cayley-Hamilton Theorem for Singular 2-D Linear Systems with Non-Square Matrices,” Bulletin of the Polish Academy of Sciences. Technical Sciences, Vol. 43, No. 1, 1995, pp. 39-48.
[6] T. Kaczorek, “Generalization of the Cayley-Hamilton Theorem for Non-Square Matrices,” International Conference of Fundamentals of Electronics and Circuit Theory XVIII- SPETO, Gliwice, 1995, pp. 77-83.
[7] T. Kaczorek, “An Existence of the Caley-Hamilton Theorem for Non-Square Block Matrices,” Bulletin of the Polish Academy of Sciences. Technical Sciences, Vol. 43, No. 1, 1995, pp. 49-56.
[8] T. Kaczorek, “An Extension of the Cayley-Hamilton Theorem for a Standard Pair of Block Matrices,” Applied Mathematics and Computation Sciences, Vol. 8, No. 3, 1998, pp. 511-516.
[9] F. R. Chang and C. N. Chan, “The Generalized Cayley-Hamilton Theorem for Standard Pencils,” Systems & Control Letters, Vol. 18, No. 3, 1992, pp. 179-182. doi:10.1016/0167-6911(92)90003-B
[10] F. L. Lewis, “Cayley-Hamilton Theorem and Fadeev’s Method for the Matrix Pencil [sE-A],” 22nd IEEE Conference on Decision and Control, San Diego, 1982, pp. 1282-1288.
[11] F. L. Lewis, “Further Remarks on the Cayley-Hamilton Theorem and Fadeev’s Method for the Matrix Pencil [sE-A],” IEEE Transactions on Automatic Control, Vol. 31, No. 7, 1986. pp. 869-870. doi:10.1109/TAC.1986.1104420
[12] T. Kaczorek, “Extensions of the Cayley-Hamilton Theorem for 2D Continuous-Discrete Linear Systems,” Applied Mathematics and Computation Sciences, Vol. 4, No. 4, 1994, pp. 507-515.
[13] N. M. Smart and S. Brunett, “The Algebra of Matrices in n-Dimensional Systems,” IMA Journal of Mathematical Control and Information, Vol. 6, No. 2, 1989, pp. 121-133. doi:10.1093/imamci/6.2.121
[14] M. Buslowicz and T. Kaczorek, “Reachability and Minimum Energy Control of Positive Linear Discrete-Time Systems with One Delay,” Proceedings of 12th Mediterranean Conference on Control and Automation, Kasadesi- Izmur, CD ROM, 2004.
[15] T. Kaczorek, “Linear Control Systems, Vol. I and II,” Research Studies Press, Taunton, 1992-1993.
[16] B. G. Mcrtizios and M. A. Christodolous, “On the Generalized Cayley-Hamilton Theorem,” IEEE Transactions on Automatic Control, Vol. 31, No. 1, 1986, pp. 156-157.
[17] N. J. Theodoru, “M-Dimensional Cayley-Hamilton Theorem,” IEEE Transactions on Automatic Control, Vol. 34, No. 5, 1989, pp. 563-565. doi:10.1109/9.24217
[18] M. Buslowicz, “An Algorithm of Determination of the Quasi-Polynomial of Multivariate Time-Invariant Linear System with Delays Based on State Equations,” Archive of Automatics and Telemechanics, Vol. 36, No. 1, 1981, pp. 125-131.
[19] M. Buslowicz, “Inversion of Characteristic Matrix of the Time-Delay Systems of Neural Type,” Control Engineering, Vol. 7, No. 4, 1982, pp. 195-210.
[20] T. Kaczorek, “Extension of the Cayley-Hamilton Theorem for Continuous-Time Systems with Delays,” International Journal of Applied Mathematics and Computer Science, Vol. 15, No. 2, 2005, pp. 231-234.
[21] T. Kaczorek, “Vectors and Matrices in Automation and Electrotechnics,” Polish Scientific Publishers, Warsaw, 1988.

  
comments powered by Disqus

Copyright © 2018 by authors and Scientific Research Publishing Inc.

Creative Commons License

This work and the related PDF file are licensed under a Creative Commons Attribution 4.0 International License.